FDA warns nursing moms of possible codeine side effects

08/19/2007 | Washington Post (tiered subscription model), The · MSNBC

The FDA issued a warning to nursing mothers to be wary of the serious side effects of the painkiller codeine in their babies after scientists discovered that a significant number of women carry a gene that leads to rapid metabolizing of the codeine into morphine, which is then excreted into breast milk. While the agency doesn't discourage women who take codeine from breast-feeding, it urges them to contact their health care professional if they or their babies show any signs of overdose, such as sleepiness.

View Full Article in:

Washington Post (tiered subscription model), The · MSNBC

Published in Brief:

SmartBrief Job Listings for Health Care

Job Title Company Location
Director, Corporate Counsel - Regulatory Law
Regeneron
Tarrytown, NY
Program Coordinator/Lecturer for the Regulatory Science program
Johns Hopkins University
Washington, DC
Senior Attorney
Blue Cross Blue Shield of Louisiana
Baton Rouge, LA
Senior or Principal Consultant
PAREXEL International
Nationwide, SL_Nationwide
Chief Financial Officer
Health Alliance Plan of Michigan
Southfield, MI